Doctor insights on:
Ranexa (ranolazine): As far as I know it is still available ...Read more
Angina: Ranexa (ranolazine) or Ranolazine is drug prescribed for angina that is not responding to the usual meds like beta blockers. It's action is not necessarily understood. It originally was shown to act on the heart metabolism but was later shown to block a late ionic current during cardiac excitation that improve ischemia .It is a very effective and relatively safe medication ...Read more
Yes: Diltiazem interacts with Ranexa (ranolazine) in the liver and increases its level in the blood stream. Can prolong qt and cause rythm disturbances. Other side effects from renexa likely: constipation, dizziness, headache, nausea., palpitations, dizziness and blurred vision. These are more likely with this combination, but many people on this combination of drugs. Double check with your doctor. ...Read moreSee 2 more doctor answers
Ranexa (ranolazine): It's general half life is about 7hrs, some metabolites out to 22hrs. Minimum time to clear the general half life 2days, to get the longest lived metabolite 5 to 7days. ...Read more
Don't do it: Listen, Don. These are thoughts you should not be having. You can find something better than death anywhere. Your mind is playing a cruel trick on you. You should talk with your personal physician about thoughts of suicide. Talk treatment, medication, and/or intervention in a life situation can turn your life around. If you're losing control, call 911. Please do this for yourself. Best wishes. ...Read more
I have been taking ranexa (ranolazine) for 6 years for (then) uncontrolled angina. I haven't had angina in several years. How do I taper off ranexa (ranolazine)?
I would not: Ranexa (ranolazine) is a medication which is used for patients who have severe blockages to their heart arteries which are causing angina. Usually these patients are not candidates for surgery or stents. Ranexa (ranolazine) doesn't make the blockages go aways - it only treats the pain. The fact that you don't have pain means it is doing its job. I recommend you talk to your cardiologist before stopping it. ...Read more
Would taking 500 mg ranexa (ranolazine) twice a day interact with bb such as 5 mg bystolic? What are the risks if any?
Yes - see your doc: Ranexa (ranolazine) is an anti-anginal agent while bystolic (nebivolol) is a blood pressure lowering agent that also slows heart rate. Presumably, doctor who prescribed both drugs should have warned of possible interactions as noted by epocrates.Com & drugs.Com and made appropriate adjustments to dosing. And pharmacist should have commented on this, too. Make sure both know everything you take. ...Read moreSee 1 more doctor answer
Y would doc prescribe Ranexa (ranolazine) over CCBs? Does ranexa (ranolazine) "reset" normal sodium channel function after say 6 months ,or needs to be taken indefinitely?
Any risk or contradictions form taking 500 mg ranexa (ranolazine) twice a day with benicar/hct in the morning and 5 mg bystolic in evening ?
I just got back from the ER - double checking, is it safe to take ranexa (ranolazine) while wearing a nitro patch for angina caused by mvd?
Told I have microvascular dysfunction in heart. Prescribed ranexa. If they are wrong and its not angina, can ranexa hurt a healthy heart? I wanna try
Microvascular angina: Need to know more details. This is a diagnosis made by exclusion and the drug is not without side effects including EKG changes so it is affecting "the heart" that is why it is given.Happy to do 2nd opinion to get and give more information. I would consider other methods to treat this. 1. nitroglycerin. 2. Weight loss. 3. Low sodium diet or DASH eating plan which may improve by lowering BP. ...Read more
Considering trying Ranexa or Mexiletine for migraines, as I've done all the CCBs, Beta-blockers, Nerve & seizure meds. Any others left?
Migraine Prevention: Depending on the number of migraines or headache days you are getting each month (15+), you may have chronic migraine. A great preventative treatment for this is Botox injections. These have the benefit of almost no systemic (whole body) side effects, covered by most insurances, and extremely effective results. See a headache specialist or check allergen website for injectors in your area. ...Read moreSee 1 more doctor answer
60/40; prescription of ranexa (ranolazine) 500mg x2 daily. Intense neuro pains/headaches begin after orally tkn. Md ended med., no prescription prescz.. Bp spikes, feel dizzy. Advice?
Too complicated: Your question, i'm afraid, is too complicated for an online answer. Here's one observation :if "60/40"is referring to your bp, then that explains why you're dizzy and not feeling well. Ranexa (ranolazine) commonly causes the BP to fall and dizziness. Headache is also common. Stop it and let it wear off - then regroup and see how you're feeling. Good luck! ...Read more
60/40 heart blkg; rxof ranexa (ranolazine) 500mg x2 day. Bad neuro pains/stabs began aftr taking med. Pa instrc 2 stop; now chest pains again;bp spike; nausea.Help?
I am taking Ranexa (ranolazine) for.more than a year and started having tinnitus. I do realize that it's one it's side effect. what alternative a do you suggest? PS. I also take a baby aspirin+ Mwtoprolol and Atrovastatin.
First of all: With ur doctor's supervision u can stop Ranexa (ranolazine) & see if Sx are indeed due to it. Ranexa (ranolazine) acts to reduce angina by relaxing ischemic (blood deprived) heart muscle and is used in patients who usually cant have further bypass surgery or angioplasty. Changing the dosage &/or combination of hart meds may work&/or having an angio 2 c if something can be "fixed". Good luck. ...Read more
Could sodium channel blockers help w/ angina and vasoconstriction? I Read about Ranolazine, sounds promising for angina, any experience? Vasodilation?
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer